Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 30, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 2, 2014, 5:39 PM CDT for Buffalo County, Wisconsin; Wabasha County, Minnesota. It took effect at Jun 6, 2014, 1:00 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2014, 5:39 PM CDT (22:39 UTC)
- In effect from
- Jun 6, 2014, 1:00 PM CDT
- Expired
- Jun 7, 2014, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Wabasha County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Wabasha - Pool 4 (WABM5).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
276 WGUS83 KARX 022239 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 539 PM CDT MON JUN 2 2014 .RECENT HEAVY RAINFALL OVER THE KICKAPOO RIVER BASIN IS RESULTING IN HIGH WATER ALONG THE KICKAPOO RIVER. FLOOD WARNINGS CONTINUE AT VIOLA...READSTOWN AND GAYS MILLS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-031339- /O.NEW.KARX.FL.W.0030.140606T1800Z-000000T0000Z/ /WABM5.1.ER.140606T1800Z.140608T0600Z.000000T0000Z.NO/ 539 PM CDT MON JUN 2 2014 * AT 5:00 PM MONDAY THE STAGE WAS 10.4 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AND CONTINUE TO RISE TO NEAR 12.2 FEET BY SUNDAY MORNING. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$ WIC103-123-031339- /O.CON.KARX.FL.W.0027.000000T0000Z-140604T0900Z/ /VIOW3.1.ER.140602T2218Z.140603T0000Z.140603T0900Z.NO/ 539 PM CDT MON JUN 2 2014 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT VIOLA. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE TO NEAR 14.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 14.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER...INCLUDING BANKER PARK IN VIOLA. FLOODING ALSO AFFECTS LOW LYING AGRICULTURAL LAND. && LAT...LON 4354 9070 4348 9073 4346 9072 4347 9066 4353 9064 $$ WIC023-123-031339- /O.CON.KARX.FL.W.0028.000000T0000Z-140604T1800Z/ /REAW3.1.ER.140602T1355Z.140603T0600Z.140604T0000Z.NO/ 539 PM CDT MON JUN 2 2014 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT READSTOWN. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM MONDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * IMPACT...AT 10.0 FEET...THE PARK ALONG THE RIVER BEGINS TO FLOOD. && LAT...LON 4348 9073 4347 9078 4341 9079 4341 9077 4346 9072 $$ WIC023-031339- /O.CON.KARX.FL.W.0029.140604T0200Z-140606T1030Z/ /GMIW3.1.ER.140604T0200Z.140604T1800Z.140605T1030Z.NO/ 539 PM CDT MON JUN 2 2014 THE FLOOD WARNING CONTINUES FOR THE KICKAPOO RIVER AT GAYS MILLS. * FROM TUESDAY EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM MONDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE TO RISE TO NEAR 13.5 FEET BY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER...INCLUDING SAND HILL ROAD NEAR BELL CENTER. MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER...INCLUDING ROBB PARK IN GAYS MILLS. && LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081 $$
8 follow-up statements
355 WGUS83 KARX 030853 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 353 AM CDT TUE JUN 3 2014 RECENT HEAVY RAINS ACROSS THE REGION...INCLUDING CENTRAL MINNESOTA...HAVE LED TO ANOTHER ROUND OF RISES ALONG THE MISSISSIPPI RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-032353- /O.CON.KARX.FL.W.0030.140606T1800Z-000000T0000Z/ /WABM5.1.ER.140606T1800Z.140609T0000Z.000000T0000Z.NO/ 353 AM CDT TUE JUN 3 2014 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA. * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM TUESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AND CONTINUE TO RISE TO NEAR 12.3 FEET BY SUNDAY EVENING. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$
517 WGUS83 KARX 031603 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1103 AM CDT TUE JUN 3 2014 .RECENT HEAVY RAINS ACROSS THE REGION...INCLUDING CENTRAL MINNESOTA...HAVE LED TO ANOTHER ROUND OF RISES ALONG THE MISSISSIPPI RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-040703- /O.EXT.KARX.FL.W.0030.140607T0600Z-000000T0000Z/ /WABM5.1.ER.140607T0600Z.140608T0000Z.000000T0000Z.NO/ 1103 AM CDT TUE JUN 3 2014 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA. * FROM LATE FRIDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM TUESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE TO NEAR FLOOD STAGE SATURDAY. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$
674 WGUS83 KARX 040144 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 844 PM CDT TUE JUN 3 2014 .RECENT HEAVY RAINS ACROSS THE REGION...INCLUDING CENTRAL MINNESOTA...HAVE LED TO ANOTHER ROUND OF RISES ALONG THE MISSISSIPPI RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-041644- /O.EXT.KARX.FL.W.0030.140607T1800Z-000000T0000Z/ /WABM5.1.ER.140607T1800Z.140609T0000Z.000000T0000Z.NO/ 844 PM CDT TUE JUN 3 2014 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA. * FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM TUESDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE ON SATURDAY AND CONTINUE TO RISE TO NEAR 12.1 FEET BY SUNDAY EVENING. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$
217 WGUS83 KARX 041009 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 509 AM CDT WED JUN 4 2014 WATER LEVELS CONTINUE TO RISE ALONG THE MISSISSIPPI RIVER DUE TO RECENT HEAVY RAINS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-050109- /O.CON.KARX.FL.W.0030.140607T1800Z-000000T0000Z/ /WABM5.1.ER.140607T1800Z.140609T0000Z.000000T0000Z.NO/ 509 AM CDT WED JUN 4 2014 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA. * FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM WEDNESDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AND CONTINUE TO RISE TO NEAR 12.1 FEET BY SUNDAY EVENING. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$
497 WGUS83 KARX 041625 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1125 AM CDT WED JUN 4 2014 .RECENT HEAVY RAINS ACROSS THE REGION...INCLUDING CENTRAL MINNESOTA...HAVE LED TO ANOTHER ROUND OF RISES ALONG THE MISSISSIPPI RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-050725- /O.EXT.KARX.FL.W.0030.140608T1800Z-140612T0000Z/ /WABM5.1.ER.140608T1800Z.140608T1800Z.140611T0600Z.NO/ 1125 AM CDT WED JUN 4 2014 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY JUNE 11...THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA. * FROM SUNDAY AFTERNOON TO WEDNESDAY JUNE 11...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$
266 WGUS83 KARX 050229 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 929 PM CDT WED JUN 4 2014 .RECENT HEAVY RAINS ACROSS THE REGION...INCLUDING CENTRAL MINNESOTA...HAVE LED TO ANOTHER ROUND OF RISES ALONG THE MISSISSIPPI RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-051729- /O.EXT.KARX.FL.W.0030.140609T1200Z-140611T1800Z/ /WABM5.1.ER.140609T1200Z.140609T1200Z.140611T0000Z.NO/ 929 PM CDT WED JUN 4 2014 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA. * FROM MONDAY MORNING TO WEDNESDAY JUNE 11...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM WEDNESDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY MORNING. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$
928 WGUS83 KARX 051131 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 630 AM CDT THU JUN 5 2014 .RECENT HEAVY RAINS ACROSS THE REGION...INCLUDING CENTRAL MINNESOTA...HAVE LED TO ANOTHER ROUND OF RISES ALONG THE MISSISSIPPI RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-060230- /O.CON.KARX.FL.W.0030.140609T1200Z-140611T1800Z/ /WABM5.1.ER.140609T1200Z.140609T1200Z.140611T0000Z.NO/ 630 AM CDT THU JUN 5 2014 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA. * FROM MONDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM THURSDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY MORNING. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. && LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209 $$
378 WGUS83 KARX 051544 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1043 AM CDT THU JUN 5 2014 .THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT WABASHA. RIVER LEVELS ARE EXPECTED TO CONTINUE TO SLOWLY RISE BUT REMAIN BELOW FLOOD STAGE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC157-WIC011-051613- /O.CAN.KARX.FL.W.0030.000000T0000Z-140611T1800Z/ /WABM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1043 AM CDT THU JUN 5 2014 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT WABASHA. * AT 10:00 AM THURSDAY THE STAGE WAS 11.3 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 11.9 FEET SUNDAY MORNING. * IMPACT...AT 12.0 FEET...THE RIVER AFFECTS LOW LYING AREAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 2, 2:45 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 2, 2:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT MON JUN 2 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 245 PM CDT MON JUN 2 2014
CURRENTLY AS OF 19Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED UPPER LOWS OVER NORTHERN MN AND CENTRAL CALIFORNIA...WITH
RIDGING IN-BETWEEN OVER THE ROCKIES. THE FORECAST AREA LIES IN
TROUGHING AND A SUBSTANTIAL DRY SLOT SOUTH OF THE NORTHERN MN UPPER
LOW. THIS DRY SLOT COMBINED WITH DAYTIME MIXING HELPED TO CLEAR
SKIES OUT FROM THIS MORNING. HOWEVER...DEWPOINTS IN THE 60S
COMBINED WITH DAYTIME HEATING ALLOWING TEMPERATURES TO CLIMB INTO
THE UPPER 70S / LOW 80S HAS RESULTED IN 500-1000 J/KG OF MLCAPE AND
NO CIN. THIS INSTABILITY AND LACK OF CAPPING HAS MANIFESTED ITSELF
IN PLENTY OF CUMULUS CLOUDS...WITH ISOLATED/SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY. TO THE NORTHWEST...EXTENSIVE CLOUDS ALONG
WITH A FEW SHOWERS EXIST OVER EASTERN NORTH DAKOTA INTO NORTHERN MN.
925MB TEMPS ARE SIGNIFICANT COLDER TOO UNDER THESE CLOUDS...NOTED BY
10C TEMP AT BIS AT 12Z COMPARED TO 16-20C OVER THE FORECAST AREA.
THIS COLDER AIR AND CLOUDS ARE BEHIND A COLD FRONT NEAR ALEXANDRIA
MN.
MODELS ARE IN GOOD AGREEMENT LIFTING THE UPPER LOW OVER NORTHERN MN
INTO NORTHERN ONTARIO BY 12Z TUESDAY...WHILE THE MAIN TROUGH AXIS
CURRENTLY ON ITS WEST SIDE LOOKS TO BECOME CENTERED OVER WI.
FIRST...ANY DAYTIME CONVECTION SHOULD SHIFT OFF TO THE EAST AND
WEAKEN QUICKLY THIS EVENING WITH LOSS OF DAYTIME HEATING. MAY HAVE
TO KEEP AN EYE OUT FOR SOME STRONGER CELLS TIL ABOUT 5-6 PM WITH
0-6KM SHEAR RUNNING AROUND 30 KT AND 0-3KM SHEAR AT 20-25KT. THEN
AS THAT TROUGH AXIS SWINGS ACROSS THE FORECAST AREA TONIGHT...EXPECT
THE COLDER AIR TO MOVE INTO THE AREA...ALONG WITH THE STRATUS AND
SHOWERS. COLD FRONTAL TIMING APPEARS TO OCCUR BETWEEN 03-09Z.
REGARDING THOSE SHOWERS...MODEL CONSENSUS AND CLOUD DEPTHS WOULD
SUPPORT THEM MAINLY NORTH OF HIGHWAY 29. NORTHWEST WINDS COULD
PICK UP A BIT...ESPECIALLY IN HIGHER TERRAIN LOCATIONS...AS 925MB
WINDS INCREASE TO 30-35KT.
DAYTIME HEATING PLUS SUBSIDENCE AS THE UPPER TROUGH LIFTS NORTHEAST
AWAY FROM THE AREA TUESDAY MORNING WILL HELP CLEAR MOST OF THE AREA
BY MID MORNING. UPPER RIDGING CURRENTLY OVER THE ROCKIES THEN LOOKS
TO BUILD INTO THE FORECAST AREA FOR THE AFTERNOON. SUBSIDENCE WITH
THIS RIDGING WILL HELP KEEP THE AREA DRY. WE SHOULD ALSO SEE WARMER
AIR ADVECT BACK IN WITH 925MB TEMPS PROGGED TO MAKE A DECENT JUMP
DURING THE DAY...FROM 10-12C AT 12Z TO AROUND 18C AT 00Z. PLENTY OF
SUN FROM THE MID MORNING ON UNTIL SOME HIGH CLOUDS ARRIVE LATER IN
THE AFTERNOON SHOULD ALLOW FOR HIGHS IN THE 70S.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 245 PM CDT MON JUN 2 2014
THE MAIN FOCUS IS ON A SEVERE WEATHER EVENT PROGGED TO COME CLOSE TO
THE FORECAST AREA TUESDAY NIGHT.
MODELS REMAIN IN GOOD AGREEMENT DEVELOPING NUMEROUS SEVERE
CONVECTION ACROSS SOUTH DAKOTA INTO EASTERN NEBRASKA TUESDAY
AFTERNOON. THIS IS IN ADVANCE OF THE CURRENT UPPER LOW IN CENTRAL
CALIFORNIA SHEARING OUT AND PROVIDING DPVA FORCING TO THIS REGION.
PLENTIFUL THERMODYNAMIC FORCING AND DEEP LAYER SHEAR TO ENHANCE THE
CONVECTION TOO. MODELS CONTINUE TO EXPERIENCE THE SAME AMOUNT OF
SPREAD HANDLING THIS CONVECTION TUESDAY NIGHT INTO WEDNESDAY
MORNING. THE 02.12Z NAM AND 02.09Z SREF STILL SHOW A NORTHERN
TRACK...BASICALLY THROUGH MUCH OF THE FORECAST AREA BETWEEN
06-18Z WEDNESDAY. MEANWHILE...THE 02.12Z CANADIAN/GFS/ECMWF AND
ESPECIALLY THE 02.12Z HIRES-ARW SUGGEST A MORE SOUTHERN TRACK.
SINCE THE CONVECTION IS HIGHLY LIKELY TO CONGEAL INTO A BOWING
MCS...AIDED BY A STRONG LOW LEVEL JET TRANSPORTING HIGH CAPE
OUT OF KANSAS...CORFIDI VECTORS AND IN PARTICULAR THE FORWARD
PROPAGATING VECTORS NEED TO BE FOLLOWED. THESE WOULD SUGGEST THE MCS
SHOULD TAKE THE MORE SOUTHERN ROUTE... LIKELY ACROSS SOUTHERN
IOWA/NORTHERN MO AND INTO CENTRAL IL. THIS IS WHERE THE HIGHEST
SEVERE PROBS ARE IN THE DAY 2 SEVERE OUTLOOK. EVEN IF THIS SOUTHERN
ROUTE OCCURS...IT APPEARS THE NORTHERN END OF THE MCS AND/OR SOME
MID-LEVEL FRONTOGENESIS WILL CLIP SOUTHERN PORTIONS OF THE FORECAST
AREA WITH SHOWERS AND SOME EMBEDDED THUNDERSTORMS. THUS...RELATIVELY
HIGH PRECIPITATION CHANCES CONTINUE SOUTH OF I-90 FOR 06-18Z
WEDNESDAY. PRECIPITATION SHOULD TAIL OFF PRETTY QUICKLY IN THE
AFTERNOON AS THE MCS AND ASSOCIATED SURFACE SYSTEM HEAD DOWN INTO
THE OHIO VALLEY...WITH HIGH PRESSURE NOSING IN FROM THE NORTH.
MUCH OF WEDNESDAY NIGHT THROUGH FRIDAY NIGHT CONTINUES TO LOOK DRY
AS THAT AREA OF HIGH PRESSURE REMAINS FOCUSED OVER THE REGION. THERE
ARE TWO CONCERNS DURING THIS PERIOD...THOUGH.
1. LOWS WEDNESDAY NIGHT. A MINIMUM OF PRECIPITABLE WATER IS
PROGGED...DOWN TO 0.5-0.7 INCHES OR 70-90 PERCENT OF NORMAL. ALONG
WITH THIS DRY AIR...SURFACE HIGH PRESSURE SHOULD BE AT THE SURFACE
TO AID IN LIGHT WINDS. MAV GUIDANCE SUGGESTS AS LOW AS THE UPPER 30S
IN SOME OF OUR TYPICAL WISCONSIN COLD SPOTS. AS SUCH...HAVE TRENDED
FORECAST LOWS COLDER...BUT MAY NOT BE COLD ENOUGH.
2. POSSIBLE PRECIPITATION LATE THURSDAY/THURSDAY NIGHT. THE 02.12Z
NAM IS VERY AGGRESSIVE IN BRINGING A WAVE OF PRECIPITATION ACROSS
THE FORECAST AREA ON THURSDAY AND SEEMS TO BE AN OUTLIER.
HOWEVER...THE 02.12Z ECMWF DOES SHOW A SHORTWAVE TROUGH CROSSING THE
AREA THURSDAY EVENING...PRODUCING MOSTLY SOME LIGHT SHOWER ACTIVITY.
FOR NOW HAVE KEPT THE FORECAST DRY...BUT THIS NEEDS TO BE WATCHED.
HEADING INTO THE WEEKEND...GOOD MODEL AGREEMENT CONTINUES FOR AN
UPPER TROUGH TO DROP INTO THE REGION BY SUNDAY. PRIOR TO ITS
ARRIVAL...CONDITIONS LOOK FAVORABLE FOR A WARM CONVEYOR BELT OF
SHOWERS AND EMBEDDED THUNDERSTORMS TO MOVE ACROSS THE FORECAST
AREA...PERHAPS BEGINNING AS EARLY AS SATURDAY AFTERNOON AND
CONTINUING INTO THE DAY SUNDAY. HAVE RAISED PRECIPITATION CHANCES
SOME...PRIMARILY FOR SATURDAY NIGHT...GIVEN INCREASING MODEL
AGREEMENT. MUCH OF THE PRECIPITATION SHOULD BE OUT OF THE AREA FOR
MONDAY. TEMPERATURES LOOK TO BE ON A DOWNWARD TREND...ESPECIALLY FOR
SUNDAY WITH THE UPPER TROUGH IN PLACE. SOME LOCATIONS MAY NOT HIT 70
ON SUNDAY AS 850MB TEMPS FALL TO AT OR BELOW 8C WITH PRECIPITATION
LINGERING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1237 PM CDT MON JUN 2 2014
CURRENTLY WATCHING A SURFACE AND MID-LEVEL TROUGH MOVING EAST ACROSS
NORTHERN/CENTRAL MN. RADAR MOSAIC ALREADY SHOWING ISOLD/SCT
SHRA/TS ACTIVITY IN DESTABILIZATION UNDER THE TROUGH. THIS SYSTEM
IS EXPECTED TO SWING ACROSS NORTHERN/CENTRAL WI THIS
AFTN...KEEPING MAIN SHRA/TS THREAT ALONG AND NORTHEAST OF I-94.
OTHERWISE...BROKEN VFR CUMULUS FIELD WILL BE SEEN ACROSS THE REST
OF THE AREA WITH BREEZY WEST WINDS THROUGH THIS AFTERNOON
INCLUDING KRST/KLSE TAF SITES. PLAN ON WEST WINDS SUBSIDING AND
DIMINISHING CUMULUS THIS EVENING WITH SUNSET/LOSS OF SURFACE
HEATING. MODELS THEN HINT AT VFR/MVFR STRATOCUMULUS SWINGING
ACROSS AREAS ALONG AND NORTHERN AND CENTRAL WI...STAYING JUST
NORTHEAST OF THE KRST/KLSE TAF SITES. VFR CONDITIONS EXPECTED THEN
THROUGH TONIGHT AND INTO TUESDAY MORNING AS A RIDGE OF HIGH
PRESSURE BUILD INTO THE REGION.
&&
.HYDROLOGY...
ISSUED AT 245 PM CDT MON JUN 2 2014
RUNOFF FROM RECENT RAIN CONTINUES TO WORK ITS WAY THROUGH THE
MISSISSIPPI RIVER TRIBUTARIES. THE KICKAPOO RIVER REMAINS THE MAIN
FOCUS FOR TRIBUTARY FLOODING WITH VIOLA HEADING TOWARDS FLOOD
STAGE AND READSTOWN ALREADY IN MINOR FLOOD BUT CRESTING. SOLDIERS
GROVE AND GAYS MILLS DOWNSTREAM COULD GET CLOSE TO OR ABOVE FLOOD
STAGE AND THEREFORE NEED TO BE WATCHED.
SOME OF THE RUNOFF HAS HIT THE MISSISSIPPI RIVER WITH LEVELS NOW
STEADY OR SLOWLY RISING NORTH OF LA CROSSE. LATER THIS WEEK AND INTO
THE WEEKEND...IT APPEARS WABASHA MAY GO ABOVE FLOOD STAGE...THUS A
FLOOD WATCH CONTINUES THERE. MEANWHILE...AT WINONA...CONDITIONS DO
NOT LOOK NEARLY AS FAVORABLE TO HIT FLOOD...THEREFORE THE WATCH WAS
CANCELLED THERE EARLIER THIS MORNING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLOOD WATCH FROM THURSDAY EVENING THROUGH MONDAY EVENING FOR
MNZ079.
IA...NONE.
&&
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...DAS
HYDROLOGY...AJHazardous weather outlook, Jun 2, 10:42 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1042 AM CDT MON JUN 2 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 1042 AM CDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY ALONG AND NORTH OF THE I- 94 CORRIDOR THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS EXPECTED WITH THESE STORMS WILL BE LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FROM TUESDAY NIGHT INTO WEDNESDAY...THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF INTERSTATE 94. BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS WITH THE STORMS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY INTO SUNDAY. THE MAIN HAZARDS WITH THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS. A FLOOD WATCH IS IN EFFECT ALONG THE MISSISSIPPI RIVER AT WABASHA DUE TO THE POTENTIAL THAT THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AND ANY FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/BOYNE
In the hours before
Special weather statement, Jun 2, 3:32 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT MON JUN 2 2014
WIZ017-022130-
TAYLOR-
332 PM CDT MON JUN 2 2014
...STRONG THUNDERSTORMS WILL AFFECT TAYLOR COUNTY TRHOUGH 430 PM...
AT 327 PM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER NORTHERN
TAYLOR COUNTY...MOVING SOUTHEAST AT 30 MPH.
WINDS IN UP TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...RIB LAKE...CHELSEA...WESTBORO...JUMP RIVER...
STETSONVILLE...GOODRICH...GILMAN...DONALD...KATHRYN LAKE...
PERKINSTOWN...NORTH TWIN LAKE...THE MILLER DAM FLOWAGE...CAMP FOREST
SPRING...POLLEY...HANNIBAL.
BRIEF TORRENTIAL DOWNPOURS ARE ALSO POSSIBLE WITH THESE STORMS...AND
MAY CAUSE SOME LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE
STORMS. SEEK SAFE SHELTER INDOORS.
LAT...LON 4512 9005 4512 9019 4504 9020 4511 9091
4537 9090 4538 9004
TIME...MOT...LOC 2027Z 299DEG 27KT 4520 9055
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:56 PM CDT | River Flood Watch | ARX | Buffalo, Trempealeau | 14 hr |
| Jun 1, 9:37 PM CDT | River Flood Warning | ARX | Crawford | 4 days |
| Jun 2, 3:32 PM CDT | Special Weather Statement | ARX | Taylor | 58 min |
Nearby
River Flood Warnings in Wisconsin, 2014River Flood Warnings in Minnesota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.